Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 697, NWS Jackson, MS

November 22, 2011Neshoba County, Newton County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 22, 2011, 12:30 PM CST for Neshoba County, Newton County, Winston County, Mississippi. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 22, 2011, 12:30 PM CST (18:30 UTC)
Expired
Nov 22, 2011, 1:15 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Neshoba County, MS, Newton County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 22, 12:45 PM CSTTSTM WND DMG3 Wnw Union, MSTREE DOWNED BLOCKING CR 311
Nov 22, 12:55 PM CSTTSTM WND DMG2 Nne House, MSTREE DOWNED ON CR 717 SE OF PHILADELPHIA
Nov 22, 12:55 PM CSTTSTM WND DMG3 W Forestdale, MSFALLEN TREE BLOCKING CR 2642 EAST OF PHILADELPHIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 22, 11:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS54 KJAN 221830
SVRJAN
MSC099-101-159-221915-
/O.NEW.KJAN.SV.W.0697.111122T1830Z-111122T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST TUE NOV 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
  SOUTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NANIH WAIYA...

* UNTIL 115 PM CST

* AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PEARL RIVER TO 10 MILES WEST OF LAWRENCE MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWDVILLE...CONEHATTA...DIXON...BURNSIDE...NESHOBA...STALLO...
  STRATTON...DECATUR...BETHSAIDA...LITTLE ROCK...HOUSE...
  FORESTDALE...VERNON...HERBERT SPRINGS AND DUFFEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
LEAKE AND NORTHERN NEWTON COUNTIES. THIS IS AN DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3292 8892 3228 8892 3223 8932 3302 8932
      3308 8890 3299 8891
TIME...MOT...LOC 1830Z 265DEG 35KT 3280 8930 3231 8939

$$

JA
1 follow-up statement
940 
WWUS54 KJAN 221909
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CST TUE NOV 22 2011

MSC099-101-159-221915-
/O.CON.KJAN.SV.W.0697.000000T0000Z-111122T1915Z/
WINSTON MS-NEWTON MS-NESHOBA MS-
109 PM CST TUE NOV 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR EASTERN NESHOBA...EASTERN NEWTON AND SOUTH CENTRAL WINSTON
COUNTIES...

AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERNON TO HICKORY MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERBERT
SPRINGS...DUFFEE AND CHUNKY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL AND EAST-CENTRAL MISSISSIPPI FROM THIS LINE OF STRONG AND 
SEVERE THUNDERSTORMS. THIS IS AN EXTREMELY SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3292 8892 3228 8892 3225 8914 3306 8905
      3308 8890 3299 8891
TIME...MOT...LOC 1908Z 267DEG 30KT 3305 8887 3233 8900

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:42 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 22, 10:42 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CST TUE NOV 22 2011

.UPDATE...MAIN BAND OF RAIN/EMBEDDED TSRA APPROACHING THE NATCHEZ
TRACE CORRIDOR EVEN THOUGH COLD FRONT STILL LAGGING ALONG A KLIT-
KELD-KIAH LINE. GUSTY WINDS ALONG SHORT LINE SEGMENTS WILL CONTINUE
WITH THE ONSET OF THE LEADING EDGE OF RAIN...MLCAPES PROGGED TO REACH
AS HIGH AS 1200J/KG 1-4PM OVER SERN MS SO A FEW SEVERE STORMS STILL
POSSIBLE HOWEVER ALREADY VEERING LOW LEVEL WINDS MAY BE SHORT-
CHANGING THE POTENTIAL A BIT. WATER VAPOR IMAGES SHOW A DECENT
SHORTWAVE CROSSING THE SABINE RIVER VALLEY AND THIS SHOULD KEEP BEST
STORMS ACROSS OUR HIGHWAY 84 CORRIDOR THROUGH THE AFTERNOON HOURS
AND DEPARTING ERN MS BY 02-04Z THIS EVENING. BASICALLY...WE STILL
HAVE A LOW-END RISK FOR SEVERE STORMS FOR LOCATIONS SE OF NATCHEZ
TRACE PARKWAY. HEAVY RAINS OF 1-2 INCHES LIKELY WITH THIS SYSTEM SO
EVERYONE SHOULD BENEFIT WITH SOME QPF. IN ADDITION...A MINOR WAKE-
LOW DRIVEN WIND EVENT APPEARS TO BE DEVELOPING OVER THE DELTA REGION
WITH SE WINDS 30-40MPH AT KGLH PAST HOUR. WILL HAVE TO MONITOR THOSE
AREAS CLOSELY FOR ANY FURTHER STRENGTHENING.

HAVE LOWERED MAX TEMPS OVER THE DELTA AND PROGRESSED THE RAIN-COOLED
AIR A BIT FASTER TOWARD THE CENTRAL PORTIONS OF THE CWFA. UPDATES
SHOULD BE POSTED./40/

&&

.AVIATION...EASTWARD ADVANCING LINE OF SHWRS/TSTMS IS GENERALLY
ALONG THE NATCHEZ TRACE PKWY ATTM...AND IS EXPECTED TO BE COMPLETELY
OUT OF MS BY EARLY EVENING. CAUTION IS STRONGLY ADVISED INVOF OF THE
LINE WHERE STRONG TURB/LLWS CAN BE EXPECTED. CONDS WILL VARY BETWEEN
MVFR/IFR AHEAD OF THE LINE...TRANSITIONING TO RAIN AND REMAINING
MVFR/VFR BEHIND THE LINE. THIS EVENING/OVRNGT...MVFR CONDS WILL
LIKELY PREVAIL AT LEAST THRU 03Z BEFORE IFR CIGS BECOME AN ISSUE THRU
14Z TOMORROW MORNING. SFC WINDS WILL REMAIN OUT OF THE S/SE UNTIL THE
COLD FRONT PASSES WHEN NE WINDS ARE XPCTD. /BK/

&&

PREVIOUSLY FOR TONIGHT...NWLY SURFACE FLOW DEVELOPS ACROSS THE
FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY
COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR
COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE
RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL.

INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT.
ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A
DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT
FOR CENTRAL/SERN ZONES./03/

LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK
RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN
THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL
REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL
PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70.
RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF
TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE
SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON
THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE
GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS
ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT
SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY
SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY
ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH
WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER.

HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER
AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT
TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW
WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH
AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD
SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER
OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND
COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND
PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF
INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z
SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON
AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START
TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST
COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS
HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN
MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR
MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH
THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY
82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE
WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO.
GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND
DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW
TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS
THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT
NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH
AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S
WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR
THE BEGINNING OF THE NEXT WORK WEEK. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  50  66  42 /  90  43   0   0
MERIDIAN      81  50  69  41 /  70  65   1   0
VICKSBURG     74  48  65  39 /  93  28   0   0
HATTIESBURG   82  55  71  44 /  70  70   4   0
NATCHEZ       79  51  66  43 /  91  34   0   0
GREENVILLE    68  47  63  41 /  82  13   0   0
GREENWOOD     72  45  62  41 /  89  23   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 22, 10:52 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CST TUE NOV 22 2011

MSZ029>033-037>039-043>046-048>066-072>074-231700-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST PORTIONS OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING....GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE. THE BEST WINDOW
FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH
THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE.

THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA
AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA
TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT
STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL
FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-231700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
1052 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST AND WEST PORTION OF
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Nov 22, 11:21 AM CST, 1 hour 9 minutes before
MSZ061-062-221750-
LINCOLN MS-FRANKLIN MS-
1121 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES WEST OF LOYD STAR TO 5 MILES SOUTHWEST
OF LITTLE SPRINGS AT 1121 AM CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3168 9024 3136 9044 3136 9082 3168 9063
TIME...MOT...LOC 1721Z 270DEG 37KT 3165 9061 3138 9077

MRM
Special weather statement, Nov 22, 11:51 AM CST, 39 minutes before
MSZ054-062-063-221820-
LINCOLN MS-LAWRENCE MS-COPIAH MS-
1151 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1151 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF WESSON TO 4 MILES SOUTH OF
BOGUE CHITTO AT 1151 AM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL COPIAH...LAWRENCE AND LINCOLN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3171 9001 3137 9010 3135 9054 3171 9053
TIME...MOT...LOC 1751Z 270DEG 35KT 3169 9027 3138 9041

MRM
Local storm report, Nov 22, 11:57 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     3 NNE TERRY             32.14N 90.29W
11/22/2011                   HINDS              MS   EMERGENCY MNGR

            ROOF DAMAGE TO A HOUSE ON WYNNDALE RD.

1130 AM     TSTM WND DMG     5 SSE PEARL             32.20N 90.07W
11/22/2011                   RANKIN             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

1138 AM     TSTM WND DMG     2 SE BRANDON            32.26N 89.98W
11/22/2011                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN ON LOUIS WILSON RD AND HIGHWAY 18 AND ALSO ONE
            POWER POLE.

&&

BYRD
Local storm report, Nov 22, 12:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     COASTAL FLOOD    JACKSON                 32.32N 90.21W
11/22/2011                   HINDS              MS   AMATEUR RADIO

            TREE LIMBS AND POWER LINES DOWN ON DONA LANE IN SOUTH
            JACKSON.

&&

BYRD
Local storm report, Nov 22, 12:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     TSTM WND DMG     JACKSON                 32.32N 90.21W
11/22/2011                   HINDS              MS   AMATEUR RADIO

            TREE FELL ON HOUSE AND POWER LINES DOWN ON DONA LANE IN
            SOUTH JACKSON.

&&

BYRD
Local storm report, Nov 22, 12:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CST TUE NOV 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
11/22/2011                   LEAKE              MS   EMERGENCY MNGR

            TREES DOWN ON RED DOG RD BETWEEN HIGHWAYS 25 AND 35.

1210 PM     TSTM WND DMG     2 NW LENA               32.62N 89.62W
11/22/2011                   LEAKE              MS   EMERGENCY MNGR

            TREES DOWN HIGHWAY 13 NEAR GOODHOPE.

&&

BYRD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:18 PM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more9 hr
Nov 22, 8:57 AM CSTSpecial Weather StatementJANIssaquena28 min
Nov 22, 9:45 AM CSTSpecial Weather StatementJANHolmes30 min
Nov 22, 10:08 AM CSTSpecial Weather StatementJANAdams32 min
Nov 22, 10:11 AM CSTSpecial Weather StatementJANClaiborne29 min
Nov 22, 10:22 AM CSTSpecial Weather StatementJANWarren28 min
Nov 22, 10:47 AM CSTSpecial Weather StatementJANFranklin, Jefferson28 min
Nov 22, 10:55 AM CSTSpecial Weather StatementJANCopiah, Rankin, Simpson50 min
Nov 22, 11:11 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson49 min
Nov 22, 11:21 AM CSTSpecial Weather StatementJANLincoln29 min
Nov 22, 11:37 AM CSTTornado WarningJANRankin, Scott, Smith23 min
Nov 22, 11:51 AM CSTSpecial Weather StatementJANLawrence, Lincoln29 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLincoln, Simpson39 min
Nov 22, 12:47 PM CSTSpecial Weather StatementJANJefferson Davis, Marion33 min
Nov 22, 12:56 PM CSTSpecial Weather StatementJANJasper29 min
Nov 22, 1:03 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Lowndes, Noxubee, Winston57 min
Nov 22, 1:39 PM CSTSpecial Weather StatementJANClarke31 min
Nov 22, 1:52 PM CSTSpecial Weather StatementJANForrest28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.